Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 27, 2017, 6:13 PM CDT for Adams County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2017, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 27, 2017, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
County Adams County, WI
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WWUS83 KARX 272313
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
613 PM CDT SUN AUG 27 2017
WIZ043-044-272345-
Juneau-Adams-
613 PM CDT SUN AUG 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JUNEAU AND
NORTHWESTERN ADAMS COUNTIES...
At 612 PM CDT, a strong thunderstorm was located near New Rome, or 16
miles southwest of Wisconsin Rapids, moving southeast at 15 mph.
Half inch hail is possible with this storm.
This storm will be near...
New Rome around 620 PM CDT.
Other locations impacted by this storm include Finley, New Miner,
Lake Arrowhead and Monroe Center.
If you are on or near the Wisconsin River, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Do not be caught on
the water in a thunderstorm.
LAT...LON 4410 9004 4424 9016 4425 9013 4425 8984
4413 8976
TIME...MOT...LOC 2312Z 312DEG 15KT 4419 9001
$$
WetenkampWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 27, 2:38 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 27, 2:38 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 238 PM CDT Sun Aug 27 2017 .SHORT TERM...(This evening through Monday) Issued at 238 PM CDT Sun Aug 27 2017 27.19Z water vapor loop shows a well-defined short-wave rotating across the MN Arrowhead. This 500 hPa closed low will drift south and east over the next 24 to 48 hours, impacting the local weather. For the rest of this afternoon, watching scattered showers across northwest WI that should expand southward as they rotate counter-clockwise around the parent low. With upwards of 1000 J/kg of MUCAPE per SPC mesoanalysis and some clearing on visible satellite, could see some thunder through early evening. Severe weather is not expected given very weak shear and expect most convection to dissipate after sunset. Closed low moves across southern WI by 18Z Monday. Skies will be mostly cloudy through the day, but cool cyclonic flow aloft and maybe up to 500 J/kg of MUCAPE could result in scattered afternoon showers/thunderstorms for areas mainly along and east of the MS River. Again, shear is weak, so severe weather is not expected. Cool temperatures will persist with highs in the upper 60s to lower 70s. .LONG TERM...(Monday night through Sunday) Issued at 238 PM CDT Sun Aug 27 2017 Surface high pressure takes up residence across the forecast area on Tuesday as the aforementioned upper low finally moves east and across the southern Great Lakes/Ohio River Valley regions. Amount of cloud cover is still somewhat in question, but should start to see more prominent breaks for increased sunshine, especially by late afternoon/evening. Afternoon highs will be a bit warmer, topping out mainly in the mid 70s. A stronger and much broader wave aloft will move across the Hudson Bay area on Wednesday. Deeper lift associated with the wave remains well north of the Canadian border per 500 hPa potential vorticity advection progs, but there may be enough convergence along a weakening surface front for some showers and storms across the Upper Midwest. Scattered convective activity Wednesday afternoon mainly north of I-94 will drift southward across the forecast area through Wednesday night and into Thursday morning before dissipating. Slightly elevated instability/shear profiles do not match up well with frontal passage, so severe weather appears unlikely at this time. Temperatures Wednesday ahead of the front will rise into the upper 70s to near 80 degrees in favored warm spots. Thursday and Friday will be partly sunny and dry as high pressure builds back across the region. However, temperatures will be cooler in the post-frontal air mass with highs back into the mid 70s. Flow aloft becomes quasi-zonal by next weekend with ill- resolved short-waves moving across the area, resulting in increasing chances for additional showers and storms. Given model differences, POPs of 20-30 percent seem reasonable at this time. Temperatures should warm back to near seasonal normals with highs around 80 degrees. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1215 PM CDT Sun Aug 27 2017 Diurnal warming and a bit of drier low level air advecting in from the W and NW allowing cigs to rise into upper MVFR and VFR for the afternoon into early this evening. Diurnal warming also resulting in some instability this afternoon. This plus a vigorous shortwave and upper low dropping south across the Upper Midwest looking to produce sct SHRA/isolated TSRA across the area in roughly the 20z-01z period. Given sct/isolated coverage, only mentioned this as a VCSH in both tafs for now. As the mid level low passes and winds become more NW and N tonight, abundant lower level strato-cu looking to spread south across the taf sites for later tonight thru Mon morning. MVFR and some IFR cigs at the higher elevation sites expected by late tonight and much of Mon morning. However these clouds and gradient boundary layer NW winds in the 5-10kt range expected to keep any late night BR/FG at both KRST/KLSE to a minimum. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Rogers LONG TERM...Rogers AVIATION.....RRS
Hazardous weather outlook, Aug 27, 2:48 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 248 PM CDT Sun Aug 27 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-282000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 248 PM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible through early evening. Severe weather is not expected with the primary threat being lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance for thunderstorms Monday afternoon mainly along and east of the Mississippi River. Additional thunderstorms are possible Wednesday afternoon north of Interstate 94. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rogers
In the hours before
Special weather statement, Aug 27, 4:35 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service La Crosse WI 435 PM CDT Sun Aug 27 2017 WIZ061-272345- Grant- Including the city of Platteville 435 PM CDT Sun Aug 27 2017 ...Funnel clouds possible over Grant County through 6 PM... Conditions are favorable for brief funnel clouds over Grant County. These funnel clouds normally do not touch the ground. As a result, they rarely do any damage and last only a few minutes. However, if you live in Grant County...remain on the alert and be prepared to move to a place of safety if a funnel should approach the ground. Atmospheric conditions over Grant County will continue to be favorable for the formation of short lived funnels through 6 PM. Also, any stronger thunderstorms may produce pea size hail. Wetenkamp
Local storm report, Aug 27, 4:47 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
447 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL FENNIMORE 42.98N 90.65W
08/27/2017 E0.75 INCH GRANT WI BROADCAST MEDIA
DIME SIZE HAIL REPORTED IN THE CITY OF FENNIMORE VIA
BROADCAST MEDIA
&&
DTJSpecial weather statement, Aug 27, 4:48 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service La Crosse WI 448 PM CDT SUN AUG 27 2017 WIZ061-272215- Grant- 448 PM CDT SUN AUG 27 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRANT COUNTY... At 447 PM CDT, a strong thunderstorm was located near Lancaster, moving east at 10 mph. Nickel size hail is possible with this storm. This storm will remain mainly over east central Grant County, including the following locations: Annaton, Klondyke Secluded Acres and Stitzer. Move indoors until the storm passes. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4287 9079 4296 9074 4297 9048 4279 9054 TIME...MOT...LOC 2147Z 285DEG 8KT 4288 9066 Wetenkamp
Special weather statement, Aug 27, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
613 PM CDT SUN AUG 27 2017
WIZ043-044-272345-
Juneau-Adams-
613 PM CDT SUN AUG 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JUNEAU AND
NORTHWESTERN ADAMS COUNTIES...
At 612 PM CDT, a strong thunderstorm was located near New Rome, or 16
miles southwest of Wisconsin Rapids, moving southeast at 15 mph.
Half inch hail is possible with this storm.
This storm will be near...
New Rome around 620 PM CDT.
Other locations impacted by this storm include Finley, New Miner,
Lake Arrowhead and Monroe Center.
If you are on or near the Wisconsin River, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Do not be caught on
the water in a thunderstorm.
LAT...LON 4410 9004 4424 9016 4425 9013 4425 8984
4413 8976
TIME...MOT...LOC 2312Z 312DEG 15KT 4419 9001
WetenkampThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:48 PM CDT | Special Weather Statement | ARX | Grant | 27 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.